Texas, 2011Wildfire in Texas, April 7, 2011
April 7, 2011 · NWS MAF · 1 event in 1 county or zone
A Red Flag Warning was issued for the area. Relative humidity values were in the single digits due to above normal temperatures, and a wind advisory was in effect for the northwest Permian Basin.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Red Flag Warning was issued for the area. Relative humidity values were in the single digits due to above normal temperatures, and a wind advisory was in effect for the northwest Permian Basin. The fire danger rating was very high to extreme.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 6, 11:40 PM CST, 20 minutes earlier.
Area forecast discussion, Apr 6, 11:40 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1240 AM CDT THU APR 7 2011
.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS BELOW.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS ACROSS ALL
OF SOUTHEAST NEW MEXICO AND WEST TEXAS...FOR THE MOST PART. MID
AND HIGH CLOUDS...ALONG WITH VIRGA OVER PORTIONS OF SOUTHEAST NEW
MEXICO AND THE UPPER TRANS PECOS...WILL BEGIN TO DECREASE FROM
WEST TO EAST LATER TONIGHT AND THURSDAY MORNING. WESTERLY WINDS
WILL THEN BE ON THE INCREASE ACROSS THE AREA. SUSPECT SUSTAINED
WIND SPEEDS COULD BE AS HIGH AS 25-30KT AT ALL TAF SITES THIS
AFTERNOON WITH GUSTS AS HIGH AS 40KT...ESPECIALLY AT CARLSBAD.
HAVE INCLUDED MVFR VISIBILITIES AT CARLSBAD...PECOS AND WINK FOR
BLOWING DUST THURSDAY AFTERNOON. WINDS WILL DIMINISH AROUND
08/01Z. 67
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM TO 8 PM MDT THURSDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 6 PM MDT THURSDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING UNTIL 6 PM MDT THURSDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Apr 6, 12:46 PM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
146 PM CDT WED APR 6 2011
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
146 PM CDT WED APR 6 2011 /1246 PM MDT WED APR 6 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS THROUGH THURSDAY AFTERNOON. A HIGH
WIND WARNING IS IN EFFECT THERE DURING THIS TIME.
HOT...WINDY...AND VERY DRY CONDITIONS WILL CONTINUE TO RESULT IN
CRITICAL FIRE WEATHER CONDITIONS TO AFFECT LOCATIONS GENERALLY
ALONG AND NORTH OF INTERSTATE 20 TODAY...IN ADDITION TO THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS. A RED FLAG WARNING REMAIN IN
EFFECT THROUGH EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO OCCUR THURSDAY
THROUGH SUNDAY AS ABOVE NORMAL TEMPERATURES AND DRY AIR PERSIST
OVER THE REGION. VERY WINDY CONDITIONS THURSDAY...AND AGAIN
SATURDAY...COULD RESULT IN EXTREME FIRE GROWTH AND SPREAD.
WESTERLY WINDS OF 25-35 MPH COULD AFFECT LOCATIONS FROM THE VAN HORN
AREA...NORTHEASTWARD ACROSS THE UPPER TRANS PECOS...SOUTHEAST NEW
MEXICO PLAINS AND NORTHWEST PERMIAN BASIN THURSDAY AFTERNOON.
BLOWING DUST WOULD LIKELY ACCOMPANY THESE ENHANCED WINDS.
VERY WINDY CONDITIONS COULD OCCUR ACROSS ALL OF SOUTHEAST NEW MEXICO
AND WEST TEXAS SATURDAY...WITH HIGH WINDS IN THE GUADALUPE AND DAVIS
MOUNTAINS. RESIDENTS SHOULD KEEP ABREAST OF THE LATEST FORECASTS
FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Wildfire, Midland
- When
- April 7, 12:00 AM CST
- Where
- Midland forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 31.869, -102.032 (the zone’s center; the record gives no point)
A fire, known as the Turner Fire, burned 3,200 acres in Midland County. Several oil pump jacks and other oil field equipment was threatened and saved.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Nevada, April 7, 2011$70,000 · 71 kt wind · 6 events
- Tornado in California, April 7, 2011$26,000 · EF0 · 1 event
- Winter Storm and High Wind in Utah, April 7 to 10, 201151 kt wind · 12 events
- Winter Storm in Montana, April 7 to 8, 201110 events
- Wildfire in Texas, April 7, 20111 injured · 1 event
- Hail in Kansas, April 7 to 8, 20113 in hail · 8 events
- Winter Storm in Montana, April 7 to 8, 20115 events
- Winter Storm and Flood in California, April 7, 2011$2,000 · 4 events
- Heavy Snow in Nevada, April 7 to 9, 20113 events
- Flooding in Montana, April 7 to 13, 20112 events
- Hail in Colorado, April 7, 20110.88 in hail · 2 events
- Heavy Snow in Oregon, April 7, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296795.